MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC. NOVASURE SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2007
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
While using a novasure device, the surgeon couldn't pass the cavity assessment.If you do not pass the cavity assessment, you cannot perform the procedure.A seal within the cervix must be maintained for it to pass the cavity assessment.Per surgeon, there was no concern for cervix being patulous nor for perforation.The rep was called and placed on speaker.She guided the surgeon through the same steps she had performed prior twice.The rep told the surgeon to obtain a new device as the initial one could be faulty.The surgical team obtained a second device and the procedure was completed successfully with no harm to the patient.The device and packaging were saved and will be returned to the manufacturer by clinical engineering.Per site reporter: the representative was made aware during surgery, aided in troubleshooting, and ultimately suggested using a new device.We will coordinate with the rep to return the device to hologic quality team.

Brand Name
NOVASURE SURESOUND
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key7040432
Report Number7040432
Device Sequence Number11238135
Product Code MNB
UDI-Device Identifier25420045501130
UDI-Public(01)25420045501130
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2017
Report Date (Section F) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/02/2018
Device Model Number2007
Device Catalogue NumberNS2007US
Device Lot Number17C02RA
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer11/06/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight68
Date Report Sent to FDA11/06/2017